My Truth

[tweetmeme source=”Life_With_DID”]

I’m very passionate about mental health and abuse awareness, mainly due to my own expieriances. I am very open about my past, which I know is something that many do not like, but I do not see why I should stay silent – afterall that’s what the abusers told me to do and I can’t let them win can I?

I don’t want nor do I expect pity or sympathy. I do not deserve it, and I do not want it, what happened happened and I am only who I am today because of it. I do not want hugs and people saying they are sorry, what I want, what I fight for every day, is for OTHERS to feel safe that they will not be judged. What I want is to make it so that those who currently suffer in silence scared of what may happen if they open up know that they are not alone, and maybe make it so that they no longer have to fear judgement and blame.

I know that my work and my speaking out will not end abuse, discrimination and suffering, but if I can just let people know that they are not alone and do not have to suffer in silence and maybe if I can make a few people stop and think then I am happy with that. I cannot stop abuse, I cannot change the world, but maybe I can help to plant the seeds of change, plant that idea in to the minds of others, and then they can help that idea to grow until one day change can and does occur. Maybe one day the things which I fight will no longer exist, but I doubt that I will see that day. I can do so little, but it’s the best I can do, I just have to hope that human nature is not as bad as I fear and that these seeds if change and the glimmer of hope will take root.

I tell my story, my truth, not for pity, but for the hope that I can help to ignite change in this world. I know most will not believe this, but I know my truth and I hope that a few of you know this truth too. This is why I spend so long creating websites, writting letters, speaking in schools, raising money and trying to spread awareness. It’s an inconvenient truth I know, but it’s a truth that needs to be known, I cannot just sweep it under the carpet when I know that it could help others. So I fight and strive with the hope of helping, of making the suffering of others that little bit better that bit more bearable.  I wish that this truth was not there, that it did not need to be spread, but it is and it does. And for this I am sorry

This is my truth

Advertisements

the risks and first aid for self-poisoning/overdoses

[tweetmeme source=”Life_With_DID”]

Self-Poisoning – Where someone purposely exposes themselves to a poisonous substance as a method of self harm or suicide.

Overdose – When someone takes more than the daily recommended dose for a medication or substance it is considered an overdose. This may be done by accident, or as a method of self harm or suicide.

Anytime you have taken an overdose or self poisoning, intentional or not, you should get checked out by a doctor.

Overdoses and Self-poisoning can cause the following problems and complications:

– Permanent damage to your Heart, kidney, liver, brain and other organs.
– Difficulty breathing.
– Vomiting, nausea and diarrhea.
– Ulcers and damage to the stomach lining.
– Death to the tissue exposed to the poison.
– Decreased level of consciousness:

If someone throws up while they have a decreased level of consciousness it can cause them to inhale their stomach contents. This can cause someone to choke, or develop an infection in their lungs that can cause permanent damage.

– Seizures, coma and death.

The signs and symptoms of self-poisoning or an overdose will vary depending on the substance taken. However the following are some general signs and symptoms.

Signs

– Missing pills/medications
– Empty medication containers/pill bottles
– Empty containers of things that are poisonous.
– Vomit with pills in it.

Symptoms

– Headache, nausea, vomiting, diarrhea.
– Abdominal pain.
– Chest pain or difficulty breathing.
– Blurred visions, slurred speech, lack of coordination or balance.
– Irritability/Combativeness
– Decreased level of consciousness.
– Seizures.

Not all substances will cause symptoms to appear right away. Some substances can stay in your system for days, or the damage can continue for days without you even knowing it. Just because someone feels fine after an overdose or self-poisoning DOES NOT mean that there was no damage to their system.

If you or someone you know has taken an overdose or self-poisoning;

DO NOT give ANYTHING by mouth.
DO NOT Sleep
DO NOT Drive
DO NOT encourage someone to throw up if they are suspected of consuming a liquid poison or medication.
DO NOT encourage someone to throw up if they have a decreased level of consciousness.

DO encourage them to throw up if they have taken a solid substance and are fully awake.
DO call your doctor, GP, NHS, USA poison control, or your local emergency number. You can find a list of national emergency numbers here
DO find someone to take you to the appropriate medical facility as directed by the medical professional you spoke with at one of the above numbers.

Call an ambulance immediately if someone has overdosed or been poisoned and

They are combative
They can’t walk or move without assistance
They are having seizures
They are unconscious or have a decreased level of consciousness
They have stopped breathing

When you go to the doctor’s or hospital you should bring the bottles or containers that the substance was in.

What to expect at the doctor’s or hospital:

The staff will ask you questions like what you took, how much, where you got it, how long ago you took it, if you have taken anything else, if you have thrown up. They will also ask you about your allergies, any medications you take, and any medical problems you have.

They may have a doctor or nurse with mental health training assess you. They will ask you if you were trying to hurt yourself, if you still want to hurt yourself, if you want to hurt anybody else, if you have ever tried anything like this before.

In some cases the doctors and nurses may have you drink something called Activated Charcoal, or they may insert a tube into your stomach and suction the contents out. You may also put you on an IV drip and/or draw blood.

They may send you home that day, or you may have to st

%d bloggers like this: